New Here, Tinnitus from Medications? Finding the Experience of My Whole Body Vibrating Disturbing

Discussion in 'Introduce Yourself' started by Haylee, Jan 2, 2019.

    1. Haylee

      Haylee Member

      Tinnitus Since:
      October 2018
      Cause of Tinnitus:
      Medication ( I think)
      Hi I'm new, just wanted to say hello.

      I've had tinnitus for the past three months now. I think I got it from antibiotics I took for an ear infection, I'm not 100% sure though as I've been on and off different medications in the past few months for depression and I only now noticed that the majority of them have tinnitus as a side effect.

      I've had the occasional ringing in my ears for years but it always stopped. Now I hear a constant humming sound (a bit like something electrical is right next to me), also I still get the ringing occasionally as well as a whooshing sound & sometimes I can hear my heartbeat. So I get many sounds but the constant one is the humming.

      I was panicking when I first got it but my GP reassured me that it would go away eventually ( I think she assumed it was the antibiotics as did I)

      3 months later I'm pretty sure it's permanent.

      Just wondering how people cope with it? It's not so much the sound that bothers me but that I feel like my whole body is constantly vibrating.

      When I told my doctor this she just changed my anti depressant again, I've been on four different antidepressants in the past few months and it's really starting to get me down.
       
    2. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      I had the body vibration thing when mine first started but that eventually went away.
       
    3. AUTHOR
      AUTHOR
      Haylee

      Haylee Member

      Tinnitus Since:
      October 2018
      Cause of Tinnitus:
      Medication ( I think)
      Hey John thanks for replying, roughly do you remember how long it took for the vibration to stop?
       
    4. Contrast
      No Mood

      Contrast Member Benefactor Hall of Fame

      Location:
      in a better place
      Tinnitus Since:
      late 2017
      Cause of Tinnitus:
      noise injury
      the vibration in your head could be super low frequency tinnitus indicating very low pitch hearing loss in bass frequencies.
       
    5. OnceUponaTime
      Frustrated

      OnceUponaTime Member Podcast Patron Benefactor Hall of Fame

      Location:
      New York
      Tinnitus Since:
      11/11
      Cause of Tinnitus:
      Noise
      Can hearing aids help with this kind of low frequency tinnitus?

      @Haylee So sorry you are not feeling well. What antidepressant are you taking now?
      Do you hear the humming everywhere? If you can mask it with the sound of your refrigerator that's good. Then by placing other devices/machines like fish tanks, fans, air purifier, air humidifiers, around the house can help you.

      @glynis has a great Youtube airplane masking sound that may help you also. Glynis if you can share the link that would be appreciated. :) Thank you.

      Are you sleeping well?
      I wish you good days ahead. I'll say a prayer for you.

      Once...
       
    6. AUTHOR
      AUTHOR
      Haylee

      Haylee Member

      Tinnitus Since:
      October 2018
      Cause of Tinnitus:
      Medication ( I think)
      Is there anything I can do to reduce it?

      I'm on Fluoxetine (Prozac) currently I've gone through a few and Prozac seems to be the one so far (haven't been on it long) that's helping me, well not affecting my tinnitus anyway. Yes I hear the humming everywhere, less when I'm out, though maybe because there's so much noise outside and stuff going on? At home it's the loudest where I spend most of my time unfortunately. I wear headphones sometimes and play music but I try not to do it too much as I'm scared I'm damaging my ears. I can sleep fine actually, I'm one of those lucky people I guess, if I couldn't sleep I swear I'd be locked up. Thank you for your prayers your very kind.
       
    7. Lane

      Lane Member

      Tinnitus Since:
      February, 2018
      Cause of Tinnitus:
      Ototoxic Drug
      You may want to consider taking a break from headphones for a while to see if it makes a diffeence. Headphone use can be quite detrimental for some people with tinnitus. -- Best...
       
      • Agree Agree x 1
    8. OnceUponaTime
      Frustrated

      OnceUponaTime Member Podcast Patron Benefactor Hall of Fame

      Location:
      New York
      Tinnitus Since:
      11/11
      Cause of Tinnitus:
      Noise
      I don't recommend this. Let your ears rest. Feel better soon
       
      • Agree Agree x 2
    9. AUTHOR
      AUTHOR
      Haylee

      Haylee Member

      Tinnitus Since:
      October 2018
      Cause of Tinnitus:
      Medication ( I think)
      I try not to use them too much but now and again two three times a week, I feel like I have to just to escape the noise and the vibration feels less when I've got them on.
       
    10. AUTHOR
      AUTHOR
      Haylee

      Haylee Member

      Tinnitus Since:
      October 2018
      Cause of Tinnitus:
      Medication ( I think)
      Slightly off topic but I ended up in A&E tonight as I've been feeling ill all week & I kept fainting, anyway they had to send me for a CT scan for my head and the first thing I thought was they are gonna find something, a tumor etc which would explain the tinnitus and get rid off it once and for all, no tumours in my brain (a good thing obviously) but I was kinda hoping they'd find something to stop it, oh well. I feel bad as well for wishing I had a brain tumour, what's wrong with me :(
       
      • Hug Hug x 2
    11. Holly1987

      Holly1987 Member Benefactor

      Tinnitus Since:
      09/09/2017
      Cause of Tinnitus:
      Unknown p
      Hey @Haylee

      Sorry to hear you're going through this, I don't think there is anything wrong with you, I understand, I would have wished the same.

      Please consider getting rid of the headphones, once you have tinnitus using headphones even on low is playing with fire. I know it's hard though, I loved mine and miss them a lot.

      I hope you feel better soon xx
       
      • Like Like x 1
      • Agree Agree x 1
    12. AUTHOR
      AUTHOR
      Haylee

      Haylee Member

      Tinnitus Since:
      October 2018
      Cause of Tinnitus:
      Medication ( I think)
      I just realised that I do know what is causing the tinnitus I never made the connection when the dr said I have high & low blood pressure so I googled it and it turns out that high blood pressure can cause tinnitus so I have an answer finally.
       
      • Informative Informative x 1
    13. AUTHOR
      AUTHOR
      Haylee

      Haylee Member

      Tinnitus Since:
      October 2018
      Cause of Tinnitus:
      Medication ( I think)
      Hi Guys, I can't believe I last wrote on here in January. Anyway a little update. I still have tinnitus and according to my Dr I don't have high/low pressure, that was just the one time apparently. So I'm back to square one really, I'm assuming it's the medication still that caused it. Also even though I still feel vibrations I don't notice it as much, not sure if I've habituated to it a bit or what, although today the vibration feels louder than it has in ages (maybe because I'm thinking about it).
       
      • Like Like x 1

Share This Page

Loading...